MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221716
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported that the bd bbl¿ trypticase¿ soy broth has been found containing biological contamination.The following has been provided by the initial reporter: customer reports 1 tube arrives with contamination in 221716 lot 2026705.Steps taken with customer/troubleshooting: opened a complaint.Customer received 1 tube that was contaminated upon arrival.Tube was discarded.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: material 221716 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 2026705 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, torqueing, and autoclaving processes were within specifications.Qc inspection and testing was satisfactory at time of release.Direct staining techniques are not part of qc release testing for this product.As part of the release criteria for this product, the bhr is reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch for contamination or loose caps.Retention samples from batch 2026705 (10 tubes) were available for inspection.No media defects such as turbid/contamination were observed in 10/10 retention samples.All retentions tubes had the expected appearance for material 221716 of light to medium light yellow, trace hazy to clear as specified in the certificate of analysis.There was no evidence of loose caps in 10/10 retention samples.For further investigation, two retention sample tubes were tested for contamination.One retention tube was incubated in the 20-25 degree c incubator and one retention tube was placed in the 33-37 degree c incubator.At 7 days incubation, there were no signs of growth or turbidity from 2/2 incubated retention tubes.Two photos were received to assist with the investigation: the first photo shows an open 100 pack carton with eight tubes in the tube rack.There also is a partial opened carton in the corner of the photo.The caps of seven tubes can be observed.The media cannot be observed in the photo.A loose cap defect cannot be observed from the photo.The last photo shows a closed carton from batch 2026705.No returns were received to assist with the investigation.Based on the evidence provided by the photos this complaint cannot be confirmed for contamination or loose caps.Bd will continue to trend complaints for loose caps and contamination.No additional actions are indicated at this time.Notes: risk management review indicates the potential risks of the defects reported were assessed as severity [01], per baltrmterminalgpaph], rev [02], id [18.0] for [contamination] and severity [s1], per [baltrmterminalgpaph], rev [02], id [4.6] for [cap defects].

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14176718
Report Number1119779-2022-00583
Device Sequence Number4142261
Product Code JSG
UDI-Device Identifier30382902217160
UDI-Public30382902217160
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/26/2023
Device Model Number221716
Device Catalogue Number221716
Device Lot Number2026705
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown